MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692802
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, after turning on the trauma interface, it did not display the main menu; it displayed windows screen.Several attempts of turning off/on the system, the issue was not resolved.Using a radiolucent drill, the operation was completed.4 min surgical delay.Patient was not harmed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of the complaint history for the listed part revealed prior complaints for the listed failure mode but no other complaints with the same serial number as this is a unique serial device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TRAUMA INTERFACE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11144565
Report Number1020279-2021-00232
Device Sequence Number3607079
Product Code OLO
UDI-Device Identifier03596010648174
UDI-Public3596010648174
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692802
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date01/10/2021
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80